MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Model Number 571100
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 08/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation from importer (arkray usa inc,, hereafter : arkray).Arkray notified the manufacturer (apex biotechnology corp., hereafter: apexbio) on 25 aug 2020 that they have received a customer complaint which was a mdr.Arkray received the complained meter and test strip (1 piece) and performed tests.Results were pass.Investigation from manufacturer (apexbio): apexbio performed functional test to the returned meter.All tests were pass.Apexbio performed venous blood test and control solution test for returned meter and retain strips of complained lot of test strip.Results were pass.Apexbio performed additional moisture test to the desiccant in strip bottle.Results were acceptable.
 
Event or Problem Description
Customer's wife was calling to report that the meter was reading too high.Reading is too high based on symptoms displayed and caller stated if reading was accurate, customer wouldn't have been displaying symptoms.Patient was eating lunch and took insulin on his pump.Then he called to his wife and asked for help as he was experiencing severe hypoglycemic symptoms and having a hard time talking.He was then checked on the expression meter and the reading was 50.He was then checked on his bayer meter and the reading was 31.He was given juice and glucose gel after 15 minutes he was still very low, and the paramedics were called.He was given more glucose gel from them and it took two hours to get his blood sugar up.He was not taken to the hospital.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW  30078
MDR Report Key10564824
Report Number9616936-2020-00002
Device Sequence Number2618292
Product Code NBW
UDI-Device Identifier00015482570057
UDI-Public(01)00015482570101,(01)00015482570057
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/19/2021
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S1911009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2020
Initial Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age70 YR
Patient Weight84